My wife has had two episodes of severe sunburn with peeling lasting longer than the usual sunburn. She used to be able to stay in the sun all she wanted. She takes Simvastation( Lipitor) and Alprazolam (Xanex). It looks like photosensitivity has been reported with both. Any thought as to which is the most likely?
If the rash that your wife has is photosensitivity rash then Lipitor can be responsible for this.I would suggest you to talk to your wife’s physician and get it changed to some other cholesterol lowering agent.Also ask your wife to apply a good sunscreen with minimum spf 30 atleast half an hour before going out in the sun.
I hope that helps.Take care and pls do keep me posted on how you are doing or if you have any additional queries. Kind regards.
Thanks for the suggestions. She is already using sunscreen, but it is pretty easy to forget it or get caught in an unanticipated sunny situation so I would like to find the offending drug and change it. I will try the Lipitor first.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.